Alert archive / Connecticut / High Wind Watches in 2007

High Wind Watch 1, NWS New York, NY

February 13, 2007Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this high wind watch at Feb 13, 2007, 4:13 AM EST for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Feb 14, 2007, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 4:13 AM EST (09:13 UTC)
In effect from
Feb 14, 2007, 10:00 AM EST
Expired
Feb 13, 2007, 4:58 PM EST
In force
Issued by
NWS New York, NY

Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 130913
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
413 AM EST TUE FEB 13 2007

...POTENTIAL FOR HIGH WINDS AS A STRONG LOW PRESSURE SYSTEM MOVES
JUST EAST OF THE AREA WEDNESDAY...

.A STRENGTHENING LOW PRESSURE AREA WILL MOVE JUST EAST OF MONTAUK
POINT WEDNESDAY AFTERNOON...THEN DEEPEN FURTHER AS IT MOVES ACROSS
EXTREME SOUTHEAST NEW ENGLAND WEDNESDAY EVENING. STRONG EAST
WINDS ARE POSSIBLE AHEAD OF THE LOW PRESSURE LATE WEDNESDAY
MORNING INTO EARLY WEDNESDAY AFTERNOON...THEN THERE IS A HIGHER
POTENTIAL FOR STRONG NORTHWEST WINDS BEHIND THE LOW LATE WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING.

CTZ011-012-NYZ079-081-131730-
/O.NEW.KOKX.HW.A.0001.070214T1500Z-070215T0300Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
413 AM EST TUE FEB 13 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

SUSTAINED EAST WINDS OF AROUND 40 MPH WILL BE POSSIBLE AS A LOW
PRESSURE SYSTEM APPROACHES THE REGION WEDNESDAY MORNING INTO THE
EARLY AFTERNOON. THERE IS ALSO A HIGHER POTENTIAL FOR NORTHWEST 
WINDS OF AROUND 40 MPH WITH GUSTS OF 55 TO 60 MPH LATE WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING...AS THE LOW MOVES OVER SOUTHEAST
NEW ENGLAND WHILE RAPIDLY STRENGTHENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS71 KOKX 131715
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1215 PM EST TUE FEB 13 2007

...POTENTIAL FOR HIGH WINDS AS A STRONG LOW PRESSURE SYSTEM MOVES
JUST EAST OF THE AREA WEDNESDAY...

.A STRENGTHENING LOW PRESSURE AREA WILL MOVE JUST EAST OF MONTAUK
POINT WEDNESDAY AFTERNOON...THEN DEEPEN FURTHER AS IT MOVES
ACROSS EXTREME SOUTHEAST NEW ENGLAND WEDNESDAY EVENING. STRONG
EAST WINDS ARE POSSIBLE AHEAD OF THE LOW PRESSURE LATE WEDNESDAY
MORNING INTO EARLY WEDNESDAY AFTERNOON...THEN THERE IS A HIGHER
POTENTIAL FOR STRONG NORTHWEST WINDS BEHIND THE LOW LATE
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING.

CTZ011-012-NYZ079-081-132200-
/O.CON.KOKX.HW.A.0001.070214T1500Z-070215T0300Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1215 PM EST TUE FEB 13 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

SUSTAINED EAST WINDS OF AROUND 40 MPH WILL BE POSSIBLE AS A LOW
PRESSURE SYSTEM APPROACHES THE REGION WEDNESDAY MORNING INTO THE
EARLY AFTERNOON. THERE IS ALSO A HIGHER POTENTIAL FOR NORTHWEST
WINDS OF AROUND 40 MPH WITH GUSTS OF 55 TO 60 MPH LATE WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING...AS THE LOW MOVES OVER
SOUTHEAST NEW ENGLAND WHILE RAPIDLY STRENGTHENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS71 KOKX 132158
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
458 PM EST TUE FEB 13 2007

...POTENTIAL FOR STRONG WINDS...

.A STRENGTHENING COASTAL LOW WILL MOVE JUST EAST OF MONTAUK POINT
WEDNESDAY EVENING...THEN DEEPEN FURTHER AS IT MOVES ACROSS EXTREME
SOUTHEAST NEW ENGLAND WEDNESDAY EVENING. STRONG EAST WINDS WILL
PRECEDE THE LOW LATE WEDNESDAY MORNING INTO EARLY WEDNESDAY
AFTERNOON...THEN FOLLOWED BY STRONG GUSTY NORTHWEST WINDS ON THE
BACKSIDE OF THE DEPARTING LOW WEDNESDAY EVENING.

CTZ011-012-NYZ079-081-132300-
/O.CAN.KOKX.HW.A.0001.070214T1500Z-070215T0300Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
458 PM EST TUE FEB 13 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELED THE HIGH WIND
WATCH. 

WINDS ON WEDNESDAY LOOK TO FALL SHORT OF HIGH WIND WARNING
CRITERIA...THUS THE WATCH HAS BEEN CANCELED.


$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Feb 12, 8:30 PM EST, 7 hours 43 minutes earlier.

Area forecast discussion, Feb 12, 8:30 PM EST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
830 PM EST MON FEB 12 2007

...WINTRY MIX EXPECTED ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY
MORNING...

.NEAR TERM (TONIGHT)...
COLD FRONT SLIDES SOUTH OF THE REGION BY MIDNIGHT WITH CANADIAN HIGH
PRESSURE BUILDING IN BEHIND. COULD BE AN
ISOLATED FLURRY BEFORE MIDNIGHT...BUT NOT WORTH MENTIONING IN THE
FCST. MOSTLY CLOUDY SKIES WITH COLD FRONT THIS EVENING WILL GIVE WAY
TO PARTIAL CLEARING FROM N TO S AFTER 06Z. COLDER AIR WILL BE
USHERED INTO THE REGION BEHIND THE FRONT...WITH OVERNIGHT LOWS
DROPPING INTO THE TEENS AND LOWER 20S.

FORECAST ON TRACK WITH ONLY MINOR TWEAKS BASED ON LATEST
OBS/SAT/RAD/MOD DATA.
&&

.SHORT TERM (TUESDAY THROUGH THURSDAY)...
MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT AS TO THE EVOLUTION
OF THE UPCOMING EAST COAST SYSTEM. NAM/GFS BOTH SHOW NRN STREAM
ENERGY COMING OVER THE APPALACHIANS...EVENTUALLY PHASING WITH SRN
STREAM ENERGY COMING OFF THE SOUTHEAST COAST. STILL SOME VARIATIONS
AS TO THE TIMING AND POSITIONING OF THIS PHASING. MUCH OF THE
GUIDANCE NOW DOES SHOW A SFC LOW TRACK NEAR THE BENCHMARK WED
EVENING...ALTHOUGH THE PREFERRED NAM/GEM KEEP MORE ENERGY SEPARATE
FOR A LONGER PERIOD ALONG THE COAST IN THE NRN STREAM SYSTEM BEFORE
PHASING IT OFFSHORE. HOWEVER...STILL LOOKING FOR MAINLY A MIX TUE
NIGHT CHANGING TO RAIN WED FOR COASTAL SECTIONS. THIS WILL BE DUE TO
THE LACK OF COLD AIR REMAINING IN PLACE. UPPER PATTERN OVER ERN
CANADA...WITH CONFLUENCE SHIFTING OFFSHORE...AND SFC PATTERN WITH
ANTICYCLONES FAR REMOVED FROM THE NORTHEAST STATES...DOES NOT FAVOR
THE COLD AIR STAYING AROUND TOO LONG. MODELS SHOW A STRONG SOUTHERLY
850 MB JET DEVELOPING TUE NIGHT AS THE PARENT 850 CENTER MOVES EAST
OF THE APPALACHIANS. THIS DRIVES WARMER AIR INTO THE REGION ALOFT.
NAM DOES HOLD THE COLD AIR IN AT THE SFC FOR A WHILE INTO WED
MORNING...BUT THIS EVENTUALLY ERODES AS WELL IN THE FACE OF THE
MARITIME WIND FETCH.

BOTTOM LINE FOR THE FCST AREA IS A PERIOD OF LIGHT SNOW INITIALLY
TUE EVENING...MIXING WITH AND THEN CHANGING TO SLEET AND FREEZING
RAIN VERY LATE TUE NIGHT INTO EARLY WED AM...AND FINALLY CHANGING TO
ALL RAIN FOR COASTAL SECTIONS BY MID MORNING WED. FURTHER INLAND...
SFC COLD AIR WILL REMAIN IN PLACE LONGER ALLOWING FOR MORE SNOW/SLEET
ACCUM. LOOKING FOR 1-3 INCHES OF SLUSHY SNOW/SLEET ON NYC AND LONG
ISLAND...2-4 INCHES IN INLAND NE NJ AND MOST OF SRN CT...3-5 INCHES
LOWER HUDSON VALLEY AND NRN FAIRFIELD...AND 4-8 INCHES IN ORANGE
COUNTY. LARGER CONCERN FOR MUCH OF THE AREA WILL BE FREEZING RAIN
DURING THE MORNING COMMUTE ON WED. NOT LOOKING FOR HEAVY ICING...
BUT COULD SEE AROUND 1/10 OF AN INCH WHICH WOULD CAUSE TRANSPORT
PROBLEMS. EXPECTED WX SCENARIO REQUIRES NO CHANGE TO EXISTING WINTER
STORM WATCH FOR ORANGE COUNTY. MUCH OF THE REST OF THE AREA WILL
LIKELY NEED WINTER WX ADVISORIES FOR TUE NIGHT AND WED MORNING...BUT
WILL LEAVE ISSUANCE OF THOSE TO LATER SHIFTS.

COLDER AIR MOVES IN BEHIND THE LOW PRESSURE LATE WED. GFS BRINGS
THIS IN FASTER THAN THE NAM...BUT BOTH MODELS SHOW RAPID DEEPENING
EAST OF CAPE COD. PRECIP WILL LIKELY CHANGE BACK TO ALL SNOW
SOMETIME LATE WED AFTERNOON OR EARLY WED EVENING...BUT QPF WILL BE
SHIFTING EAST OF THE REGION BY THEN AND NOT LOOKING FOR MAJOR ACCUMS
ON THE BACK SIDE OF THIS EVENT. ALL PRECIP ENDS WED NIGHT...THEN THU
SHOULD BE DRY UNDER CHILLY NW FLOW.

FOR TEMPS...USED BLEND OF MOS FOR TONIGHT AND TUE...THEN USED
MODIFIED VERSION OF HIGHER RES NAM 2M TEMPS FOR TUE NIGHT INTO WED
TO REFLECT RISING TEMPS TUE NIGHT AND TRENDS FOR WED AS LOW PASSES
BY.
&&

.LONG TERM (THURSDAY NIGHT THROUGH SUNDAY)...
THE WEATHER WILL BE QUIET THROUGH THE END OF THE WEEK AND THE FIRST
HALF OF THE WEEKEND.

STRONG NW WINDS ON THUR NIGHT WILL RESULT IN NIGHT TEMPS IN THE
TEENS AND MAX TEMPS ON FRIDAY IN THE MID 20S TO AROUND 30
DEGREES...WITH A SLIGHT WARM UP TO MID 30S BY SAT AS WINDS SHIFT
AROUND TO A MORE OF A WESTERLY TO SOUTHWESTERLY DIRECTION AHEAD OF
THE NEXT SYSTEM. THE NEXT SYSTEM WILL APPROACH SUNDAY...AT THIS TIME
IT LOOKS LIKE THIS SYSTEM WILL BRING SNOW TO OUR COLD NORTHERN ZONES
AND A MIX OF SNOW AND RAIN ACROSS THE SOUTHERN ZONES. DRY WEATHER
RETURNS MONDAY.
&&

.AVIATION...
VFR CONDITIONS AT AREA TERMINALS TONIGHT WITH BKN 8-10 KFT DECK
ACCOMPANYING ARCTIC TROUGH SLIDING THROUGH THE AREA. SKIES SHOULD
SCT FROM N TO S AFTER 06Z AS ARCTIC BOUNDARY PUSHES FARTHER SOUTH
AND WITH SUBSIDENCE IN WAKE OF IT...WITH ONLY PERHAPS CITY TERMINALS
HOLDING ONTO BKN MID-DECK.

7 TO 11 KT NORTHWEST WINDS...WILL BECOME NORTH TOWARDS MORNING AS
HIGH PRESSURE NOSES TOWARDS THE REGION...THEN NE 8 TO 12 KT DURING
LATE MORNING/EARLY AFTERNOON...TO ENE 12 TO 15 KT IN THE EVENING.
HIGHEST WINDS ALONG THE COAST. WINDS AT KLGA MAY BE ABOUT 3 TO 5 KT
STRONGER THAN THIS DUE TO FUNNELING DOWN LI SOUND.

MID-DECK AND THEN LOW VFR STRATO-CU INCREASE TUES AFTERNOON WITH WAA
AHEAD OF DEVELOPING LOW PRESSURE TRACKING THROUGH THE TENNESSEE
VALLEY. EXPECT LIGHT SNOW TO DEVELOP BETWEEN 20Z AND 24Z ACROSS
WESTERN TERMINALS WITH INCREASING ISENTROPIC LIFT...WITH CONDITIONS
DROPPING TO MVFR. LOW MVFR CONDITIONS DEVELOP FROM W TO E DURING THE
00Z TO 06Z PERIOD AS LIGHT SNOW OVERSPREAD THE REGION.
&&

.MARINE...
WEAK COLD FRONT WILL PUSH SOUTH OF THE WATERS TONIGHT...WITH A WIND
SHIFT TO THE NORTH. HAVE INCREASED WINDS AND GUSTS...TO JUST
BELOW SCA ACROSS OCEAN AND EASTERN SOUND WITH LOW-LEVEL CAA BEHIND
THE FRONT. LOOKS LIKE WINDS TURN NORTHEAST AS RIDGE BUILDS SOUTHWARD
TUESDAY LATE MORNING/EARLY AFTERNOON. THEN AS STORM SYSTEM
APPROACHES LATER TUESDAY AND TUESDAY NIGHT...WINDS FROM THE EAST
WILL INCREASE TO SMALL CRAFT LEVELS. CONFIDENCE HIGH FOR SMALL
CRAFT...BUT NOT QUITE AS HIGH FOR GALES AHEAD OF THIS UPCOMING STORM
SYSTEM.

BY WEDNESDAY...MODELS IN FAIRLY CLOSE AGREEMENT IN OVERALL LOW
PRESSURE POSITION WITH SOME OBVIOUS AND SUBTLE DIFFERENCES ON THE
TRACK AND STRENGTH OF THE LOW. FAVORING NAM/S SLOWER ENERGY PHASING
WITH OFFSHORE LOW PRESSURE THAN WHAT LOWER RES GFS INDICATES...WHICH
IS QUICK. UKMET...GEM AND ECMWF ALL JUST SOUTH AND EAST OF THE
WATERS WITH CLOSED LOW AS IS GFS ENSEMBLE MEAN. NAM KEEPS WEAKER
COASTAL LOW INTACT AND THAT LOW PRESSURE CENTER MOVES RIGHT ACROSS
THE WATERS LATER WEDNESDAY...WITH GFS KEEPING OFFSHORE LOW SOUTH AND
EAST OF WATERS...WITH SOME BAGGINESS ACROSS THE WATERS LATE
WEDNESDAY.

THEN...TIGHT PRESSURE GRADIENT PREVAILS THROUGH THE REMAINDER OF THE
WEEK AS THE STRONG LOW PRESSURE MOVES AND REMAINS NEARLY STATIONARY
OVER SOUTHEAST CANADA...WITH RIDGE TO THE SOUTH.

AS FOR SEAS...WAVE WATCH III FORECASTS LOOK OK...BUT MAYBE A FEW FEET
LOW FOR WEDNESDAY AND WEDNESDAY NIGHT. THEN I EXPECT SEAS IN THE 6
TO 9 FT RANGE THROUGH THURSDAY AND FRIDAY. AS WIND FLOW BACKS TO THE
WEST...EASTERN LI SOUND WILL REMAIN QUITE HIGH AS WELL...WHICH WE
HAVE SEEN MANY TIMES THIS WINTER.

STILL NEED TO KEEP AN EYE ON TIDES...BUT THE WEDNESDAY MORNING TIDE
CYCLE WILL NEED OVER 2 FEET ABOVE TO REACH MINOR FLOODING
THRESHOLDS...AND OUT OF REACH 3.5 FEET FOR MODERATE. INITIAL 48 HOUR
GUIDANCE UP AROUND 1 TO 1 1/2 FEET ABOVE...SO TIDES MAY BE OK. WILL
HAVE TO WAIT ON GUIDANCE FOR NEXT TIDE CYCLE...BUT WITH LOW MOVING
JUST EAST AT THAT POINT...WINDS WILL BEGIN TO SHIFT AROUND TO THE
NORTH/NORTHWEST...NOT A FAVORABLE DIRECTION FOR TIDAL PILING.

THIS WILL BE A POTENT STORM...AND MWSOKX WILL BE REISSUED ADDRESSING
THE VARIOUS CONCERNS.
&&

.HYDROLOGY...
DRY WEATHER WILL CONTINUE THROUGH THE NEXT 24 HOURS. PRECIPITATION
IS THEN EXPECTED TO MOVE INTO THE HYDROLOGIC SERVICE AREA LATE
TUESDAY AND CONTINUE INTO WEDNESDAY. THE PRECIPITATION WILL LIKELY
START AS SNOW...THEN CHANGE TO RAIN ALONG THE COASTAL AND LIKELY AS
FAR INLAND AS THE NYC METRO AREA AND SOUTHERN CONNECTICUT. FURTHER
INLAND MIXED PRECIPITATION IS LIKELY. THE PRECIPITATION WILL THEN
CHANGE BACK TO ALL SNOW WEDNESDAY NIGHT. TOTAL LIQUID RANGE FROM
ABOUT THREE QUARTERS OF AN INCH TO ONE AND A QUARTER INCHES.

THE PROLONGED PERIOD OF COLD AND FRIGID TEMPERATURES HAS ALLOWED ICE
TO FORM AND THICKEN ACROSS FAR NORTHERN RIVERS AND STREAMS. RIVER
AND STREAMS FLOWS ARE EXPECTED TO REMAIN LOW FOR THE NEXT 48 HOURS.
THE GROUND HAS ALSO BECOME FROZEN ACROSS THE AREA...THEREFORE ANY
LIQUID FORM PRECIPITATION WE GET WILL RESULT IN RUNOFF. DRY
WEATHER RETURNS THURSDAY THROUGH SATURDAY.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     EVENING FOR NYZ067.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM TUESDAY TO 5 PM EST
         WEDNESDAY FOR ANZ330-335-338-350-353-355.
&&
Hazardous weather outlook, Feb 12, 4:44 PM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
444 PM EST MON FEB 12 2007

NYZ067-131100-
ORANGE-
444 PM EST MON FEB 12 2007

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WATCH IS IN EFFECT FOR ORANGE COUNTY TUESDAY
EVENING THROUGH WEDNESDAY EVENING. SNOW MAY BEGIN AS EARLY AS LATE
TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY EVENING. THE SNOW
WILL LIKELY MIX WITH SLEET AND FREEZING RAIN DURING THE DAY ON
WEDNESDAY. THERE IS A POTENTIAL FOR 4 TO 8 INCHES OF SNOW WITH
UP TO ONE TENTH OF AN INCH OF ICE. THERE STILL IS SOME UNCERTAINTY AS
TO THE TRACK OF THE LOW WHICH WILL AFFECT PRECIPITATION AMOUNTS
AND TYPES. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY FOR
SNOWFALL REPORTS.

CTZ005>012-NJZ002>004-NYZ068>071-131100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
444 PM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL FOR MODERATE ACCUMULATIONS OF SNOW AND
SLEET TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE THE
PRECIPITATION CHANGES OVER TO A MIXTURE OF RAIN...FREEZING RAIN
AND SLEET. MUCH OF THE AREA...EXCEPT FOR THE MOST INTERIOR SECTIONS...
WILL LIKELY CHANGE OVER TO A MIXTURE OF RAIN AND SLEET...OR EVEN
ALL RAIN...ON WEDNESDAY AFTERNOON. SNOW AND SLEET ACCUMULATIONS
ARE EXPECTED TO RANGE FROM 2 TO 5 INCHES. UP TO A TENTH OF AN
INCH OF ICE ACCUMULATION WILL ALSO BE POSSIBLE. ADDITIONAL MINOR
SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT BEFORE THE
PRECIPITATION ENDS. TRAVEL WILL LIKELY BE IMPACTED TUESDAY NIGHT
INTO WEDNESDAY. THERE IS STILL SOME UNCERTAINTY AS TO THE TRACK OF
THE LOW WHICH WILL AFFECT PRECIPITATION AMOUNTS AND TYPES.

THERE IS THE POSSIBILITY OF MINOR COASTAL FLOODING TUESDAY NIGHT
INTO WEDNESDAY NIGHT.

SEE THE LATEST SPECIAL WEATHER STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY FOR
SNOWFALL REPORTS.

NJZ005-006-011-NYZ072>081-131100-
ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
444 PM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL FOR MINOR ACCUMULATIONS OF SNOW AND SLEET
TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE THE PRECIPITATION
CHANGES OVER TO A MIXTURE OF RAIN...FREEZING RAIN AND SLEET. THE
ENTIRE AREA IS EXPECTED TO CHANGE OVER TO ALL RAIN BY LATE
WEDNESDAY MORNING. SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO
RANGE FROM 1 TO 4 INCHES. UP TO A TENTH OF AN INCH OF ICE
ACCUMULATION WILL ALSO BE POSSIBLE. ADDITIONAL MINOR SNOW
ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT BEFORE THE
PRECIPITATION ENDS. TRAVEL WILL LIKELY BE IMPACTED TUESDAY NIGHT
INTO WEDNESDAY. THERE IS STILL SOME UNCERTAINTY AS TO THE TRACK OF
THE LOW WHICH WILL AFFECT PRECIPITATION AMOUNTS AND TYPES.

THERE IS THE POSSIBILITY OF MINOR COASTAL FLOODING TUESDAY NIGHT
INTO WEDNESDAY NIGHT.

SEE THE LATEST SPECIAL WEATHER STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY FOR
SNOWFALL REPORTS.

ANZ350-353-355-131100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
444 PM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WIND GUSTS ARE LIKELY WEDNESDAY NIGHT THROUGH THURSDAY.
SEAS COULD ALSO BECOME ROUGH WEDNESDAY THROUGH THURSDAY.

WITH A STRONG OFFSHORE FLOW WEDNESDAY NIGHT AND THURSDAY THERE IS
THE POTENTIAL FOR LOW WATER PROBLEMS.

PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-131100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
444 PM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WIND GUSTS ARE LIKELY WEDNESDAY NIGHT THROUGH THURSDAY.
SEAS COULD ALSO BECOME ROUGH WEDNESDAY THROUGH THURSDAY.

WITH A STRONG OFFSHORE FLOW WEDNESDAY NIGHT AND THURSDAY THERE IS
THE POTENTIAL FOR LOW WATER PROBLEMS.

PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 4:18 AM ESTWinter Storm WarningOKXOrange, Putnam, Rockland, Westchester36 hr
Feb 13, 4:18 AM ESTWinter Weather AdvisoryOKXBronx, Kings, New York, Richmond, Suffolk, Westchester36 hr
Feb 13, 5:16 PM ESTWind AdvisoryOKXBronx, Kings, New York, Richmond, Suffolk, Westchester35 hr

Nearby

High Wind Watches in Connecticut, 2007High Wind Watches in New York, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.